MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FIXED, FOR 26040SL

KARL STORZ SE & CO. KG INNER SHEATH, FIXED, FOR 26040SL
Model Number 26040XA
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a operative hysteroscopy on (b)(6) 2024, the beak of the inner sheath broke inside a female patient.No patient injury was reported, and they were able to complaint the procedure without any other issue.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Update information: customer confirmed that they will not return the device to us for evaluation.Therefore, the device will not be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation by the manufacturing site: according to the customer's description, the ceramic insert is broken off/broken on the distal side.The most likely cause of this is that the shaft has been damaged by improper handling (e.G.Being caught in the outer shaft, pre-damage caused by preparation, etc.).As the article is already over 14 years old, it has reached its "end of life".A more detailed examination cannot be carried out as the article was not returned.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH, FIXED, FOR 26040SL
Common Device Name
INNER SHEATH, FIXED
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19563018
Report Number9610617-2024-00173
Device Sequence Number15328767
Product Code HIH
UDI-Device Identifier04048551092057
UDI-Public4048551092057
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26040XA
Device Catalogue Number26040XA
Device Lot NumberRY01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer01/03/2025
02/27/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date01/03/2025
03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale